Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 12, 2015, 4:55 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 4:55 PM PDT (23:55 UTC)
- Expired
- Jun 12, 2015, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 139 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WGUS55 KVEF 122355
FFWVEF
CAC027-130300-
/O.NEW.KVEF.FF.W.0011.150612T2355Z-150613T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 800 PM PDT
* AT 454 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER PANAMINT SPRINGS. THE RAIN IS MOVING WEST AT 10
MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANAMINT
SPRINGS AND DARWIN...FATHER CROWLEY POINT... DARWIN FALLS... STATE
ROUTE 190 FROM PANAMINT SPRINGS TOWARDS KEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3640 11746 3629 11737 3625 11769 3641 11773
$$
WOLCOTT2 follow-up statements
880 WGUS75 KVEF 130103 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 603 PM PDT FRI JUN 12 2015 CAC027-130300- /O.CON.KVEF.FF.W.0011.000000T0000Z-150613T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 603 PM PDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR SOUTHWESTERN INYO COUNTY... AT 600 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD ENDED OVER THE PANAMINT SPRINGS AREA...HOWEVER RUNOFF MAY STILL BE IMPACTING THE AREA...ESPECIALLY ALONG STATE ROUTE 190 WEST OF PANAMINT SPRINGS AS WELL AS AROUND DARWIN FALLS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANAMINT SPRINGS AND DARWIN...FATHER CROWLEY POINT... DARWIN FALLS... STATE ROUTE 190 FROM PANAMINT SPRINGS TOWARDS KEELER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3640 11746 3629 11737 3625 11769 3641 11773 $$ WOLCOTT
494 WGUS75 KVEF 130217 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 717 PM PDT FRI JUN 12 2015 CAC027-130226- /O.CAN.KVEF.FF.W.0011.000000T0000Z-150613T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 717 PM PDT FRI JUN 12 2015 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN INYO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3640 11746 3629 11737 3625 11769 3641 11773 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:38 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 12, 3:38 PM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 338 PM PDT FRI JUN 12 2015 .SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN THROUGH SATURDAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. && .SHORT TERM...THROUGH SUNDAY NIGHT. LINGERING MOISTURE AND DAYTIME HEATING HAS LEAD TO ISOLATED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH LOSS OF HEATING...BUT MAY LINGER OVERNIGHT ACROSS PORTIONS OF EASTERN CLARK AND MOHAVE COUNTIES AS A WEAK DISTURBANCE SAGS SOUTH ACROSS WESTERN ARIZONA. HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS FROM ANY STORMS THIS EVENING. LINGERING MOISTURE WILL REMAIN OVER THE AREA THROUGH SATURDAY BRINGING ANOTHER DAY OF ISOLATED THUNDERSTORMS OT MAINLY THE HIGHER TERRAIN OF SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. THERE COULD BE A FEW STORMS OVER LINCOLN...NYE...AND INYO COUNTIES...BUT IT LOOKS LIKE THE HIGHEST CONCENTRATION WILL REMAIN OVER THE SOUTHERN ZONES. MOST OF THE MOISTURE IS EXPECTED TO BE SCOURED OUT OF THE AREA SUNDAY AS A DRY WESTERLY FLOW MOVES INTO THE REGION. THERE COULD STILL BE A FEW STORMS SUNDAY AFTERNOON...BUT SHOULD MAINLY BE CONFINED TO THE FAR EASTERN AREAS OF LINCOLN AND MOHAVE COUNTIES. TEMPERATURES WILL START THE CLIMB UPWARD SATURDAY AFTERNOON WITH TRIPLE DIGITS EXPECTED IN LAS VEGAS ALONG WITH MOST OF THE LOWER DESERTS. WARMER TEMPERATURES EXPECTED SUNDAY WITH THE HOTTEST TEMPERATURES EXPECTED NEXT WEEK. .LONG TERM...MONDAY AFTERNOON THROUGH FRIDAY. NOT MUCH IN THE WAY OF CHANGE IN THE LONG TERM TONIGHT PERIOD TONIGHT. SEVERAL WEAK SHORTWAVES FROM A POTENT UPPER LEVEL LOW OFF OF THE COAST OF BRITISH COLUMBIA WILL SWEEP ACROSS THE NORTHERN GREAT BASIN THIS WEEK...YIELDING BREEZY SOUTHWESTERLY WINDS ACROSS THE SOUTHERN GREAT BASIN AND DESERT LOCALS AT TIMES. THIS WILL PROMOTE GOOD MIXING...ESPECIALLY ON MONDAY AND POSSIBLY AGAIN ON WEDNESDAY...BUMPING UP AFTERNOON HIGHS SEVERAL DEGREES. OTHERWISE...HIGH TEMPERATURES ARE SLATED TO GENERALLY RUN 6-9 DEGREES ABOVE THE CLIMATOLOGICAL NORMAL FOR MID-JUNE THIS WEEK. AT THIS TIME IT LOOKS LIKE WE WILL REMAIN JUST BELOW HEAT WARNING CRITERIA WHICH JUMPS TO 110 DEGREES BY NEXT WEDNESDAY IN LAS VEGAS...BUT IT COULD BE CLOSE. && .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS ALL CORRIDORS AS WELL AS IN THE SPRING MOUNTAINS AND SHEEP RANGE WITH GENERALLY LIGHT EASTERLY WINDS AWAY FROM THUNDERSTORM INFLUENCES. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON...BUT SHOULD REMAIN OVER THE HIGHER TERRAIN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND EVENING ACROSS PORTIONS OF LINCOLN...CENTRAL NYE...ESMERALDA...INYO...AND SAN BERNARDINO COUNTIES. WINDS ARE EXPECTED TO GENERALLY REMAIN UNDER 10KTS AWAY FROM ANY THUNDERSTORM INFLUENCES. RESIDUAL MOISTURE WILL LEAD TO ANOTHER DAY OF ISOLATED THUNDERSTORMS OVER MAINLY SAN BERNARDINO...CLARK AND MOHAVE COUNTIES SATURDAY. MOST OF THESE STORMS ARE EXPECTED TO REMAIN OVER THE HIGHER TERRAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...SALMEN LONG TERM/AVIATION...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:42 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jun 12, 4:42 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.